MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR HA ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR HA ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-12-050
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
The surgeon decided that he was going to try to preserve the cup, remove the metal liner and preoperative plan was to trial and replace liner with +4/10° and +9 32mm head.Dr.Could not remove metal liner using a ab extractor, reciprocating saw, and bone tamps.Dr.Decided to remove entire cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: cb7hn1000.Device history review: no anomalies or deviations were found during the review.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: corrected: pma/510k.Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: cb7hn1000.Device history batch: null.Device history review: no anomalies or deviations were found during the review.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  mfr# 1818910-2019-84883 is being retracted due to duplication with mfr# 1818910-2020-03155.Since mfr# 1818910-2020-03155 has more updated information, this will then be kept for investigation purposes.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN SECTOR HA ACET CUP 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8347995
Report Number1818910-2019-84883
Device Sequence Number1599195
Product Code LPH
UDI-Device Identifier10603295009153
UDI-Public10603295009153
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K031495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1217-12-050
Device Catalogue Number121712050
Device Lot NumberCB7HN1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer03/31/2019
03/01/2019
03/10/2020
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date03/18/2019
03/26/2019
03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR